MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND¿; WIRE, GUIDE, CATHETER
Model Number 1060002A
Medical Device Problem Codes Break (1069); Difficult to Advance (2920); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a heavily calcified, moderately tortuous, and chronically occluded lesion in the left anterior tibial artery.The command 14 st guide wire was advanced with difficulty due to the anatomy.After approximately 30 minutes advancing, the guide wire tip did a very tiny loop.The physician forced the wire to straighten by pulling it into the armada 14 catheter.The tip coils stretched out at the loop section and the core separated but the guide wire was still in one piece.The guide wire went into the armada14 xt guidewire lumen and was removed from the patient.The procedure was completed using balloon angioplasty.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported break was able to be confirmed.The reported material too soft / flexible was unable to be replicated in a testing environment due to the condition of the returned device.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the heavily calcified, moderately tortuous, and chronically occluded anatomy resulted in the reported difficult to advance.Interaction with the heavily calcified, moderately tortuous, and chronically occluded anatomy inadvertently resulted in the reported prolapse (tip did a very tiny loop).Interaction and/or manipulation as the compromised guide wire was forcibly straightened by pulling it into the armada 14 catheter resulted in the reported/noted stretched coils and ultimately resulted in the reported core separation/noted core and polymer separations.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22226806
Report Number2024168-2025-06204
Device Sequence Number12850965
Product Code DQX
UDI-Device Identifier08717648356841
UDI-Public(01)08717648356841(17)270228(10)5032171
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K240997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1060002A
Device Catalogue Number1060002A
Device Lot Number5032171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARMADA 14 XT BALLOON CATHETER
Patient SexUnknown